sorry - had to share this, and i know its not asthma (but its because of my stupid lungs so i thought i could)
After weeks and weeks of my GP becoming a nightmare - he turned from really great and supportive to awful really fast. he's gone on a medication cull, despite the fact that varapamil was slowing my HR down by at least 40bpm and eliminating palpitations at rest completely, that's gone. as with calcuim and iron (which i can stand to lose), then we lost one of my antidepressants, despite the fact that we've still not actually found a cocktail or dose that works for me yet, and once he'd run out of things he felt were in his relm as GP in terms of my breathing he turned on my steroids. Despite the fact that i've been throwing up frequently for most of this term, he had started really telling me off for using injections to the point that there were mornings where i sat by the loo throwing up steroids for several hours to try and keep any dose down. There were days when i gave up completely on trying to take them, as GP had assured me that my adrenals would be working fine now id been off pred for a good few weeks, and so injections never necessary and tablets probably not needed. When i actually started passing out and/or being able to get about by means other than crawling i rang 111 but refused to go to A&E because there couldnt be a 'real' issue, and so went to OOH who told me to give myself an injection immediately, and yes, i felt an awful lot better very fast, even the nausea subsided, but my GP said that steroids can give a bit of a 'natural high' and that's probably what i was feeling.
he had no explanation for the nausea, vomiting, stomach pains, fatigue, dizziness, shakes, tachycardia etc. other than saying i was being over-medicated and that the last thing we should be doing is giving me anti-emetics (he relented and gave me some IM cyclizine for a weekend away) but every time i ended up at OOH they were giving me anti-emetics as i looked so dreadful. Yet he was willing to increase my domperidone as its being given for a different reason even though the levels he has increased it to give me side effects. He is saying im clearly over-thinking my health and yet is dropping the meds that would help if that was the issue (and also - interesting that cons seem to disagree but hey - what do they know!?!) ie anti-depressants. Even though my councellor reccomended i talked to GP about starting anti-depressants or changing dose he criticised me for jumping straight to pills (even though he has in the past). I have no idea why he has changed so dramatically. Thing is, it is well known that he has sort of taken on my case within the practice, so most other GPs are reluctant to change anything and leave it to him, so my only real other option would be to change GP practices which would be soooo inconvenient. the practice is set up in a really efficient way and there is a centre on campus and in town so its always easy to get to.
anyway - that turned into a bit of a long rant - but yeah so i had my endo appt this morning and i knew my GP had written to my endo cons to say that i was taking too many injections and doubling my dose too often. and so i was dreading being told off for it, because it is very very hard to throw up pills for hours, and it is very hard to feel so ill all the time and not have anyone do anything. so by the time i got there (having skipped my morning hydro in case i could have another morning cortisol) i was this shakey and anxious mess and she was a STAR!!! cannot say it enough. she made it completely clear that i had NOT taken too many injections, and she would have advised me to have more if she'd been with me, she said that my GP reccomending i avoid steroids wherever possible was very dangerous. she said that even if my adrenal glands had completely started functioning again i had no way of knowing that (esp as SOMETHING was making me so ill) and so the only thing she would have wanted me to do is make sure i was getting my hydro by any means necessary. and so that i had done completely the right thing. she said she saw nothing about me that suggested i was over-using steroids in terms of hydro, but obvs the pred has had some effect which IS unavoidable, she said that actually my list of meds is yes, long, and yes, complex, but also, sadly, needed to keep me well and that actually we've not got to the point where i should be tolerating such hideous palpitations and tachycardia all the time just because its sinus tachy, and that inappropriate sinus tachy can also be treated so should be given that i wasnt getting side effects. She said i was clearly very very anxious and made completely sure there was nothing i wanted to talk about (even on a personal level if i needed) and was concerned that my GP was going to convince me to stop taking steroids. She said she'd picked up the tone in the letter from my GP and had been really concerned i'd have stopped steroids before i saw her and so might have needed admitting (i think she's considered having a bed ready for me just in case lol!) to be stabilised. she said that being on a lot of meds probably put me at risk for a lot of other health issues that could cause nausea and vomiting that my GP should have looked into, and then arranged a short synacthen test to be done then and there so that we could work out a plan!!
turns out i am still very very adrenal insufficient, my results were slightly better than last time, but i dont think its enough to be significant. my pre-synacthen was too small to measure properly, and my post synacthen was 81 (for those who know cortisol type numbers) and last time i was only ever under 50 so we've gone up at least 31 points, tiny, but something!! nurse gave me a ring today to make sure i injected as much as i wanted and if i needed more vials and GP refused to get in touch with them (i have 4 atm so im not too concerned itll be an urgent thing) and to make sure i was still going to take my hydro (i was really upset and had said it would be easier to feel ill all the time and never take steroids than have the huge ups and downs i was having) and to ring if i had any issues with GP or anyone!! So im seeing cons again on the 6th!!
Just wanted to share this, am so relieved that my symptoms ARE how i'm saying they are, and im not making a fuss over nothing!! thank goodness for good consultants!!